Aa
A
A
A
Close
Anxiety Community
23k Members
Avatar universal

Lexapro start up and syncope or near fainting feeling

Hi ! I’m a 35 year old female mother of 1 :-) I just started taking Lexapro AGAIN :-/ after trying to stop for a few months (bad I think I can stop) anyways I started it 8 days ago. On the 2nd day I broke out into a sweat and felt like I had to use the restroom I got off the couch went half way across the floor and I got the tunnel vision grey out almost passing out feeling. Then I felt sorta off and dizzy for the days after then this morning I woke up at 4 to hit the gym and I actually started to think I was feeling better then bam during light weights (bicep curls) I started with the tunnel vision I tried to close my eyes and hope it would pass but nope I started sweating I walked to the bathroom had a bowel movement and then just sat there trying to pull myself together.
Is this the Lexapro ? It didn’t do it this bad in the past it might have caused extreme sweating faint feeling once on start up but this is twice in a week. Went to the ED today and they basically just said it was a syncope and to keep an eye out my heart, blood, and urine were fine
Anyone else ? Anyone think it’s the drug ? If it is when did it stop
2 Responses
Avatar universal
First, when you start a new drug and get a new problem, it's probably not a coincidence.  It could be, but probably isn't.  One of the most common start-up side effects of antidepressants is fatigue and sedation.  When I started a drug called imipramine, I was regularly playing basketball and all of a sudden I couldn't run up and down the court once.  I broke through and got used to it.  Also got a lot of sedation on Paxil.  Lexapro is pretty notorious for causing the sweats, and when I took it that never went away -- I took a lot of showers!  Starting a drug again is often a whole new experience from the first time -- you're different, and your brain is different -- it had to get used to working artificially then tried to get used to working naturally again, and now has to try to work artificially again.  I'm guessing the extreme fatigue will pass, but the sweats might linger.  Only time will tell.  
1 Comments
And you know, the only way to cure your illness is to cure it, and drugs never do that.  Nobody knows the biological cause of mental illness, so nobody can invent a drug to cure it.  They only treat symptoms.  Therapy is how those who get better usually do it, though some just get better.  A lot depends on why you got the mental illness -- whether it was in response to something or just happened without any discernible reason.  So all of us need to still try fixing the problem if we haven't exhausted our options even if a drug is helping if we ever want to stop taking meds.
Avatar universal
Thanks for replying. Sigh I wish I didn’t need any of this stuff :-( what you say makes sense. Eases my mind some
1 Comments
Hey, you are not alone.  So many need this kind of help and I'm happy, sincerely, that you are getting it!  Most people seem to tolerate Lexapro pretty well.  The start up phase can take a bit of time and I always hear the best outcomes when someone starts with a really low dose and slowly increases it.  Syncope is not fun. One thing I'll mention is to make sure you are hydrating and eating regularly.  Keep in touch and let us know how you are doing!
Have an Answer?
Top Anxiety Answerers
Avatar universal
Arlington, VA
370181 tn?1428180348
Arlington, WA
Learn About Top Answerers
Didn't find the answer you were looking for?
Ask a question
Popular Resources
Find out what can trigger a panic attack – and what to do if you have one.
A guide to 10 common phobias.
Take control of tension today.
These simple pick-me-ups squash stress.
Don’t let the winter chill send your smile into deep hibernation. Try these 10 mood-boosting tips to get your happy back
Want to wake up rested and refreshed?